MAUDE Adverse Event Report: NOVOCURE GMBH OPTUNE GIO

NOVOCURE GMBH OPTUNE GIO
Model Number TFH9100
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Headache (1880)
Date of Event 05/28/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Novocure medical opinion is that a contribution of device use to the headache cannot be ruled out.Nausea is a common secondary symptom of headache.Headache is an expected event with optune gio device use (ef-11 16% and 28% ef-14 optune arm).
 
Event or Problem Description
A 49-year-old female with recurrent glioblastoma (gbm) started optune gio therapy on (b)(6) 2024.Novocure was informed on (b)(6) 2024, that the patient experienced headaches and nausea since starting optune gio therapy.On (b)(6) 2024, the patient's caregiver reported that the patient was hospitalized and temporarily discontinued optune gio therapy since (b)(6) 2024.Novocure received additional information on (b)(6) 2024, that the four days the patient was on optune gio therapy, she was miserable due to headaches that subsequently led to being hospitalized.Per an available medical record, it was discovered the patient had a history of chronic migraine headaches without aura.The patient ended optune gio therapy on (b)(6) 2024.The prescribing physician was contacted for further details without reply.

Brand Name
OPTUNE GIO
Common Device Name
OPTUNE GIO
Manufacturer (Section D)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ  6039
Manufacturer (Section G)
NOVOCURE GMBH
business village d4
park 6/platz 10
root, 6039
SZ   6039
Manufacturer Contact
sharon perez
195 commerce way
portsmouth, NH 03801
2077527602
MDR Report Key19630982
Report Number3010457505-2024-00292
Device Sequence Number8793721
Product Code NZK
UDI-Device Identifier07290107982214
UDI-Public(01)07290107982214(11)160818
Combination Product (Y/N)N
Initial Reporter StateAZ
Initial Reporter CountryUS
PMA/510(K) Number
P100034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 06/28/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Model NumberTFH9100
Device Catalogue NumberTFH9100US
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/03/2024
Initial Report FDA Received Date06/28/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured08/18/2016
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
ALBUTEROL; DEXAMETHASONE; FUROSEMIDE; GABAPENTIN; LORAZEPAM; MECLIZINE; ONDANSETRON; PANTOPRAZOLE; SPIRONOLACTONE; TORSEMIDE
Outcome Attributed to Adverse Event Hospitalization; Other;
Patient Age49 YR
Patient SexFemale
Patient Weight115 KG